Arkansas, 2011

Tornado and Hail in Arkansas, April 4, 2011

April 4, 2011 · NWS LZK · 44 events in 18 counties and zones

A strong cold front pushed into Arkansas on the 4th. In advance of the front, warm, moist air was in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$1.8 million
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong cold front pushed into Arkansas on the 4th. In advance of the front, warm, moist air was in place. The atmosphere was more unstable than it had been any time so far this year. As a result, severe thunderstorms erupted along and ahead of the cold front. Numerous instances of wind damage occurred, especially in the southern half of the state. An isolated tornado occurred in Clark County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 4, 3:31 AM CST, 23 minutes earlier.

Area forecast discussion, Apr 4, 3:31 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 AM CDT MON APR 4 2011

...SCATTERED SEVERE THUNDERSTORMS EXPECTED THROUGH EARLY THIS
AFTERNOON...

.SHORT TERM...EARLY THIS MORNING THROUGH THURSDAY NIGHT

YET ANOTHER MUDDLED...DIFFICULT CONVECTIVE FCST FOR THE NATURAL
STATE AS SEVERAL POSITIVE SVR WX PARAMETERS BATTLE WITH SOME
NEGATIVE TIMING AND A STAUNCH CAPPING INVERSION.

EARLY THIS MORNING...A LEAD IMPULSE IS MOVING EAST IN FAST UPR FLOW
OVER TX AND SHOULD IMPACT AR THROUGH ABOUT 13Z THIS AM. AT THE SAME
TIME...H5 HEIGHT FALLS HAVE COMMENCED WITH A 40-50 METER FALLS
EXPECTED OVER THE NEXT 6 HOURS. A FOCUSED AREA OF MSTR POOLING HAS
RESULTED IN MUCAPE VALUES PUSHING 3000 J/KG NEAR MENA AND THE LEAD
IMPULSE IS APPROACHING...AS SEEN BY THE STORMS NEAR THE DFW
METROPLEX. AS STORMS CONTINUE TO FIRE NORTH OF THE I30 CORRIDOR...A
SVR TSTRM WATCH HAS BEEN ISSUED FOR ROUGHLY THE WESTERN HALF OF AR.
THE MAIN THREATS WITH THESE STORMS WILL BE HAIL AS THEY STRUGGLE TO
TAP THE BNDRY LAYER. HOWEVER...DAMAGING WINDS AND AN ISOLATED
TORNADO CANNOT BE RULED OUT IN THE STRONGEST STORMS AS GUSTY WINDS
HAVE KEPT THE BNDRY LAYER MIXED OVERNIGHT AND UPR FORCING COULD
REMOVE ENOUGH CAPPING FOR STORMS TO TEMPORARILY BECOME SFC BASED.
CONCERNS FOR WIDESPREAD SFC BASED STORMS WILL INCREASE MID
MORNING...AFTER A FEW HRS OF DIURNAL HEATING.

FROM MID MORNING ON...A VERY POWERFUL H5 JET WILL PUMP BULK SHEAR
VALUES THROUGH THE ROOF LATER WITH 60-70KTS OF 0-6KM SHEAR IMPINGING
ON THE NWRN EDGE OF A MORE UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE
VALUES AOA 1500 J/KG. THE ULTIMATE QUESTION FOR TODAY IS WHERE WILL
THE COLD FRONT WILL BE WHEN DIURNAL HTG ALLOWS RAPID INTENSIFICATION
OF SFC BASED THUNDERSTORMS. AFTER THE EARLY MORNING BOUT OF
SCATTERED/CLUSTERED CONVECTION...CONDS ARE FAVORABLE FOR AN
IMPRESSIVE LINE OF WIDESPREAD STORMS TO DEVELOP ALONG THE COLD FRONT
LATE THIS MORNING INTO THE AFTERNOON. ATTM...IT APPEARS THE GREATEST
THREAT LIES TO THE EAST OF THE I30/US67 CORRIDOR... WHERE DAMAGING
WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE.
IT LOOKS LIKE THE BEST WINDOW FOR THE LINE TO DEVELOP AND AFFECT
AREAS E OF I30/US67 WILL BE ABOUT 10AM-3PM. BEYOND 3PM...EVERYTHING
SHOULD BE WELL EAST OF THE CWA.

THE LAKE WIND ADVISORY CONTS TODAY AS WINDS REMAIN VERY GUSTY AHEAD
OF THE FRONT AND POST FRONTAL WINDS THIS AFTERNOON WILL ALSO BE
QUITE STRONG.

THOUGH WINDS WILL STILL BE BREEZY EARLY MON NIGHT THEY WILL DIE DOWN
LATER AS HIGH PRESSURE SETTLES IN AFTER 06Z. THIS...COMBINED WITH
VERY LOW SFC DEWPTS SHOULD RESULT IN LOW TEMPS TONIGHT TANKING INTO
THE LOW TO MID 30S IN MANY PLACES. DUE TO THE EVENT BEING
MARGINAL...HAVE OPTED TO FORGO A FREEZE WATCH ATTM...BUT A FEW
PLACES WILL LIKELY APPROACH 32F BY EARLY TUE MORNING...ESPECIALLY IN
THE RIVER VALLEYS.

REST OF FCST FROM TUE ON LOOKS ON TRACK WITH FEW CHANGES NEEDED.

&&

.LONG TERM...FRIDAY THROUGH SUNDAY

THE EXTENDED FORECAST WILL MAINLY HAVE A LOW CHANCE OF RAIN EACH DAY
DUE TO A MOIST AND WARM AIR MASS OVER THE AREA...AND WEAK SHORT WAVE
ENERGY MOVING OVER AR FROM THE SW UPPER FLOW. THE UPPER LOW OVER THE
SW U.S. IS FORECAST TO GRADUALLY MOVE E THEN NE AND SPREAD A BIT
MORE ENERGY TO THE SOUTHERN PLAINS. THE TREND IS MOST OF THE ENERGY
WILL LIFT OVER WESTERN TO NORTHERN AR...WITH LESS OVER CENTRAL AND
SOUTH. DUE TO INCONSISTENCIES IN THE MODELS CONCERNING THE AMOUNT OF
SHORT WAVE ENERGY AND HOW FAR EAST IF WILL MAKE IT...SLIGHT TO LOW
CHANCE POP IS WHAT WE WILL GO WITH THROUGH SUNDAY. GFS IS MOVE
AGGRESSIVE WITH SHORT WAVE ENERGY THAN THE ECMWF. OTHERWISE TOWARD
THE END OF THE EXTENDED FORECAST MODELS DO MOVE THE UPPER LOW OVER
THE SW U.S. TO THE GREAT LAKES REGION. THIS MAY BRING A BIT MORE
ENERGY TO AR. TEMPERATURES WILL BE ABOVE NORMAL VALUES EXCEPT IN
THOSE AREAS THAT MAY RECEIVE RAIN FALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  35  63  44 /  80  10   0   0
CAMDEN AR         74  36  70  45 /  80  10   0   0
HARRISON AR       59  32  65  43 /  80   0   0   0
HOT SPRINGS AR    72  36  67  45 /  80  10   0   0
LITTLE ROCK   AR  73  37  67  45 /  80  10   0   0
MONTICELLO AR     74  37  67  44 /  90  10   0   0
MOUNT IDA AR      69  33  67  44 /  80   0   0   0
MOUNTAIN HOME AR  62  33  65  43 /  80   0   0   0
NEWPORT AR        72  35  62  44 /  80  10   0   0
PINE BLUFF AR     74  38  66  44 /  80  10   0   0
RUSSELLVILLE AR   67  32  68  42 /  80   0   0   0
SEARCY AR         72  35  64  41 /  80  10   0   0
STUTTGART AR      73  38  64  45 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...63 / LONG TERM...59
Hazardous weather outlook, Apr 3, 1:15 PM CST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT SUN APR 3 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
215 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH THROUGH THE PLAINS THIS AFTERNOON AND
TONIGHT. THE FRONT WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS
IN EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING...WITH STORMS
BUILDING TOWARD ARKANSAS TONIGHT. THERE IS AT LEAST A CHANCE OF
SEVERE WEATHER IN NORTHWEST SECTIONS OF THE STATE BY DAWN MONDAY.

GUSTY SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED THIS
AFTERNOON...WITH GUSTS FROM 30 TO 40 MPH. GUSTS COULD EXCEED 40 MPH
IN SOME AREAS. SPEEDS WILL DECREASE SOMEWHAT TONIGHT TO 15 TO 25
MPH. A WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL PUSH THROUGH THE REGION ON MONDAY. ISOLATED SEVERE
STORMS ARE POSSIBLE IN THE NORTHWEST HALF OF THE STATE DURING THE
MORNING. SEVERE WEATHER IS MORE LIKELY FARTHER SOUTHEAST IN THE
AFTERNOON AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE. THIS
INCLUDES AREAS SOUTH AND EAST OF BRINKLEY...PINE BLUFF AND CAMDEN.

THE MAIN CONCERN WITH SEVERE STORMS ON MONDAY WILL BE DAMAGING WINDS
AND QUARTER SIZE HAIL OR LARGER. GIVEN STRONG WINDS TURNING WITH
HEIGHT...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT...WITH A WIND ADVISORY REMAINING IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/46

In the hours before

Special weather statement, Apr 4, 2:12 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 AM CDT MON APR 4 2011

ARZ037-040-041-052-040855-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-
312 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...WESTERN
MONTGOMERY...POLK AND NORTHERN PIKE COUNTIES UNTIL 400 AM CDT...

AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER FAR WESTERN POLK
COUNTY...NEAR VANDERVOORT...OR 16 MILES SOUTH OF MENA...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               LAKE GREESON...       WICKES...
  VANDERVOORT...        POLK CNTY FAIRGNDS... OPAL...
  ODEN...               NORMAN...             MOUNTAIN FORK...
  MIMOSA...             MCCAULEY...
  LITTLE MISSOURI FALLS REC AREA...           LAKE WILHELMINA...
  LAKE MENA...          HATFIELD...           HARTLEY...
  GRANNIS...            GAP MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3465 9445 3484 9379 3420 9351 3420 9393
      3426 9392 3435 9394 3435 9425 3419 9424
      3419 9446
TIME...MOT...LOC 0810Z 242DEG 58KT 3438 9431

59
Special weather statement, Apr 4, 3:02 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 AM CDT MON APR 4 2011

ARZ038-039-041-042-052>054-040945-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PERRY AR-PIKE AR-YELL
AR-
402 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHWESTERN
PERRY...GARLAND...EASTERN MONTGOMERY...WESTERN HOT SPRING...
NORTHEASTERN PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 445
AM CDT...

AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...NEAR RIVER BLUFF REC AREA...OR 6
MILES NORTH OF MT IDA...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40
MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS AREA
OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              ROCKWELL...           MT IDA...
  LAKE OUACHITA...      HOT SPRINGS...        SEGUR...
  PLAINVIEW...          MOUNTAIN PINE...      MEYERS...
  MAULDIN...            LOFTON...             LENA LNDG REC AREA...
  LAKE OUACHITA SP...   HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      GLENWOOD...
  GAP CREEK REC AREA...

LAT...LON 3503 9329 3451 9297 3424 9352 3472 9374
TIME...MOT...LOC 0901Z 247DEG 47KT 3465 9358

59

The radar

The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 09:52 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind, 6 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Conway

When
April 4, 3:54 AM CST
Where
Conway County, 1 mi NE of Blackwell
Measured
1 in hail
Reported by
Public
Coordinates
35.230, -92.838

Hail, Searcy

When
April 4, 5:46 AM CST
Where
Searcy County, 2 mi NE of Witts Spgs
Measured
1.75 in hail
Reported by
Public
Coordinates
35.821, -92.875

Hail, Searcy

When
April 4, 5:54 AM CST
Where
Searcy County, Marshall
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.900, -92.630

Thunderstorm Wind, Searcy

When
April 4, 5:54 AM CST
Where
Searcy County, Marshall
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.900, -92.630

Multiple trees were blown down along U.S. Highway 65.

Hail, Searcy

When
April 4, 6:20 AM CST
Where
Searcy County, Leslie
Measured
1 in hail
Reported by
Public
Coordinates
35.830, -92.570

Thunderstorm Wind, Searcy

When
April 4, 6:20 AM CST
Where
Searcy County, Leslie
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.830, -92.570

Several trees were blown down onto roads.

Thunderstorm Wind, Izard

When
April 4, 6:21 AM CST
Where
Izard County, 3 mi NNE of Melbourne
Measured
56 kt (64 mph) estimated gust
Property damage
$125,000
Reported by
Trained Spotter
Coordinates
36.110, -91.899

Part of the roof of a house was torn off, allowing water to run inside and ruin many of the furnishings in the house. The roof was also taken off of a pole barn.

Thunderstorm Wind, Sharp

When
April 4, 6:28 AM CST
Where
Sharp County, Cherokee Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.300, -91.520

Several power poles were blown down.

Thunderstorm Wind, Yell

When
April 4, 6:30 AM CST
Where
Yell County, 3 mi W of Centerville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.120, -93.223

Several trees and power lines were blown down along Arkansas Highway 154.

Thunderstorm Wind, Cleburne

When
April 4, 7:30 AM CST
Where
Cleburne County, 0.76 mi N of Heber Spgs
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
Newspaper
Coordinates
35.511, -92.029

Thunderstorm winds caused damage in a small section of Heber Springs. The roof of a storage building at a building supply business was torn off, with part of the roof landing in Arkansas Highway 25B. At a car dealership, two bay doors were blown in and air conditioning units on top of the building were damaged. At another car dealership, a bay door was blown in, and glass from the door went into an employee's foot. A few trees, power poles, and power lines were blown down.

Thunderstorm Wind, Pike

When
April 4, 7:51 AM CST
Where
Pike County, 2 mi NW of Delight
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.050, -93.525

A number of trees were blown down on roads just outside of Stelltown.

Thunderstorm Wind, Clark

When
April 4, 8:00 AM CST
Where
Clark County, Okolona
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.000, -93.330

Trees and power lines were blown down, and some chicken houses were damaged.

Tornado, Clark

When
April 4, 8:08 AM CST to 8:14 AM CST
Where
Clark County, 0.7 mi WNW of Whelen Spgs to 3.35 mi E of Whelen Spgs
Rating
EF1
Path length
3.96 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.834, -93.131

A house had shingles and siding blown off, and its TV antenna blown over. At the same residence, a huge tree smashed into the tractor shed, and a canning shed was destroyed, scattering jars and bottles all over the back yard and an adjacent pasture. Numerous trees were blown down, as were a few power poles and power lines. Farm gates were destroyed.

Thunderstorm Wind, Clark

When
April 4, 8:09 AM CST to 8:16 AM CST
Where
Clark County, Arkadelphia
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
34.120, -93.070

Power lines were blown down.

Thunderstorm Wind, Clark

When
April 4, 8:09 AM CST
Where
Clark County, Gurdon
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.920, -93.150

Trees and power lines were blown down around Gurdon. One tree fell on a house. Arkansas Highway 53 and U.S. Highway 67 were blocked by fallen trees, as were a number of county roads.

Thunderstorm Wind, Dallas

When
April 4, 8:24 AM CST
Where
Dallas County, 3 mi S of Dalark
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
33.987, -92.880

Trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:28 AM CST
Where
Dallas County, Dalark
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.030, -92.880

A few trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:28 AM CST
Where
Dallas County, 4 mi SE of Manning
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
33.979, -92.731

Trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:28 AM CST
Where
Dallas County, Manning
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.020, -92.780

Trees and power lines were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:28 AM CST
Where
Dallas County, 2 mi NW of Manning
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.041, -92.805

Trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:28 AM CST
Where
Dallas County, 2 mi SE of Manning
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
33.999, -92.755

Trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:34 AM CST
Where
Dallas County, 2 mi NNW of Tulip
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.107, -92.663

Trees were blown down.

Thunderstorm Wind, Grant

When
April 4, 8:37 AM CST
Where
Grant County, 4 mi NW of Leola
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.211, -92.629

Trees were blown down.

Thunderstorm Wind, Dallas

When
April 4, 8:37 AM CST
Where
Dallas County, 2 mi SE of Tulip
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.059, -92.625

Trees were blown down.

Hail, Grant

When
April 4, 8:41 AM CST
Where
Grant County, Leola
Measured
1 in hail
Reported by
Public
Coordinates
34.170, -92.580

Thunderstorm Wind, Grant

When
April 4, 8:41 AM CST
Where
Grant County, Leola
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
34.170, -92.580

Numerous trees and power lines were blown down. Siding and awnings on buildings were torn off.

Thunderstorm Wind, Grant

When
April 4, 8:55 AM CST
Where
Grant County, Sheridan
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.300, -92.400

A few trees and some power lines were blown down.

Thunderstorm Wind, Grant

When
April 4, 8:58 AM CST
Where
Grant County, 6 mi ENE of Sheridan
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.333, -92.303

A large tree was blown down, knocking down power lines.

Thunderstorm Wind, Cleveland

When
April 4, 9:08 AM CST
Where
Cleveland County, Rison
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.950, -92.180

Trees and power lines were blown down onto roads around Rison.

Thunderstorm Wind, Cleveland

When
April 4, 9:10 AM CST
Where
Cleveland County, 2 mi E of Rison
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.950, -92.145

Trees and power lines were blown down.

Thunderstorm Wind, Jefferson

When
April 4, 9:10 AM CST
Where
Jefferson County, 1.46 mi SSW of Sulphur Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.162, -92.144

Much of the roof of a mobile home was blown off.

Thunderstorm Wind, Jefferson

When
April 4, 9:13 AM CST to 9:18 AM CST
Where
Jefferson County, Pine Bluff
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$125,000
Reported by
Law Enforcement
Coordinates
34.220, -92.020

Trees and limbs were blown down throughout town. One tree fell into a house. Some power poles were broken. An employee of the Arkansas Department of Correction was injured at a corrections facility 2.5 miles north-northwest of Watson Chapel when a pine tree limb fell on him.

Thunderstorm Wind, Jefferson

When
April 4, 9:15 AM CST
Where
Jefferson County, 1 mi NW of Redfield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.440, -92.192

Trees were blown down along Interstate 530.

Thunderstorm Wind, Lincoln

When
April 4, 9:18 AM CST to 9:22 AM CST
Where
Lincoln County, 1 mi SE of Glendale to 1.58 mi SSW of Feenyville
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
33.959, -91.959

Numerous trees were blown down. Several houses were damaged by trees falling into them. A mobile home was destroyed. The roof of a small house was destroyed, as were several sheds and carports. Porches were blown off mobile homes. Part of the roof was blown off the Glendale fire station.

Thunderstorm Wind, Arkansas

When
April 4, 9:31 AM CST
Where
Arkansas County, Humphrey
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.420, -91.690

Siding and shingles were blown off a house.

Thunderstorm Wind, Arkansas

When
April 4, 9:33 AM CST to 9:35 AM CST
Where
Arkansas County, Stuttgart
Measured
56 kt (64 mph) estimated gust
Property damage
$650,000
Reported by
Emergency Manager
Coordinates
34.500, -91.550

Thunderstorm winds blew down numerous large trees and power lines. Nine houses suffered major damage and five houses had minor damage due to the falling trees. The major area of damage encompassed more than 90 blocks in Stuttgart.

Thunderstorm Wind, Calhoun

When
April 4, 9:36 AM CST
Where
Calhoun County, Hampton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.530, -92.470

Several trees were blown down.

Thunderstorm Wind, Arkansas

When
April 4, 9:40 AM CST
Where
Arkansas County, 9 mi ESE of Stuttgart
Measured
52 kt (60 mph) measured gust
Reported by
COOP Observer
Coordinates
34.450, -91.404

Hail, Arkansas

When
April 4, 9:40 AM CST
Where
Arkansas County, 9 mi ESE of Stuttgart
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.450, -91.404

Lightning, Monroe

When
April 4, 9:50 AM CST
Where
Monroe County, Clarendon
Injuries
1 direct, 0 indirect
Property damage
$1,000
Reported by
COOP Observer
Coordinates
34.680, -91.300

A person was injured when lightning struck a house. The person was holding onto an aluminum storm door at the time.

Thunderstorm Wind, Drew

When
April 4, 9:50 AM CST
Where
Drew County, Monticello
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.630, -91.800

Several trees were blown down.

Thunderstorm Wind, Arkansas

When
April 4, 9:54 AM CST
Where
Arkansas County, De Witt
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
34.300, -91.330

A tree was uprooted and fell on a vehicle.

Thunderstorm Wind, Arkansas

When
April 4, 10:03 AM CST
Where
Arkansas County, St Charles
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
34.370, -91.130

Trees were blown down onto roads and there was minor damage to houses.

Thunderstorm Wind, Desha

When
April 4, 10:22 AM CST
Where
Desha County, Yancopin
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.930, -91.220

Several trees fell onto roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyThe tornado archive for Arkansas, 2011Warnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282800, 282802, 282807, 282814, 282818, 282820, 282896, 282821, 282822, 283040, 282823, 282835, 282156, 282824, 282857, 282864, 282825, 282867, 282874, 282875, 282876, 282877, 282878, 282879, 282827, 282828, 282830, 282880, 282832, 282833, 282859, 282834, 282863, 282895, 282837, 282883, 282836, 282839, 282840, 282838, and more.